First off, let me say that I’m incredibly thankful for this community and resource that it provides to folks like me. The amount of information and dedication that so many users (as well as the organizers) is a god send to what is for so many people a really dark time. To all of you, thank you for the time that you have provided in making this community and resource available.
I experienced severe ED side effects 16-17 months after starting. Other stuff was going on in my life so I wasn’t sure if it was the fin. I quit a month later. I’m very early into this (5 weeks since quitting) but experienced a crash 2 weeks in presenting with many of the classic and scary PFS symptoms. I’ve since recovered slightly but still have libido, ED, apathy symptoms and insomnia.
Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
29, 5’11" 190lb
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
Perhaps noticed very very very mild amount of ED early on. About a month before I quit I began having a lot more trouble. I didn’t necessarily know that something was up because it was all with a new partner so I think maybe that was the reason but when I needed to use way more Viagra than I have ever needed for the occasional whiskey dick episode, I knew there was an issue. That and even masterbating was a major challenge and so I stopped
What side effects did you experience that have yet to resolve since discontinuation?
**Remain persistent today: ED, lower libido, low ejaculate volume and less interest in things I normally enjoy. **
Briefly experienced: 2 weeks after quitting I feel that I had a crash in which I experienced some of the severe symptoms (brain fog, rubber dick, inability to have an erection even with porn, anxiety, no morning wood, insomnia). That was scary. Luckily (for now) that only lasted a week and I’ve recovered to where I am now (5 weeks out as of today).
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
[X ] Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Herbs that don’t seem like they could do harm. Ginseng, - L-arginine, Fenugreek, L-carnitine
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
I wish! Getting bloodwork soon.
Anything not listed in the above questions you’d like to share about your experience?
the worsening of symptoms happened after switch from name brand propecia to a generic (3 months into the generic)
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Formerly healthy youngish (29) male here. I’m 5 weeks off of finasteride today. Took it for 18m and began experiencing worsening sides at month 16-17 which also happened to coincide with some other stuff going on in my life and so I didn’t connect the two. Without ED medication I would have been unable to have sex in that last month. Even with ED meds it was difficult. It was with a new partner who wasn’t super experienced and condoms were a thing so I thought it was a result of that. Just in case I stopped finasteride about two weeks after I noticed I was having issues. Sexual side effects persisted after quitting. I also felt like I lost interest in things that normally excite me. After quitting I don’t think I ever experienced a period of increased libido or anything that I’ve heard some people describe. I did experience a crash about two weeks after stopping. Sudden rubber numb dick. Anxiety. Inability to get an erection. Brain fog, no morning wood. Inability to sleep more than 4 hours. “PFS patients present with a list of homogenous symptoms came to mind”. Scary.
I’m not a porn dude, but I tried. Not even porn could summon my limp decrepit trouser snake from the dead. Bummer. My shriveled bloodless johnson felt like the one ring in my pants bending space and time around it.
That lasted a week and I’ve somewhat recovered. I’m now 5 weeks out and no longer experiencing the scarier crash symptoms. Just low libido, pretty bad ED, loss of interest in things and some insomnia.
How bad is my ED? With extremely concentrated effort and a lot of manual work I can get 90% hard once per day. But it is skittish and disappears fast. There’s no way I could have sex without ED medication which I have not tried yet. Libido is low, I feel like its not high enough for me to want to try to go out on a date even if I knew ED meds would work. I have been masterbating once per day but mostly as a test and it is not easy. I do wake up with morning wood.
About me? Always have been a very masculine guy, square jaw, and I barely need to workout to build muscle. Run ultramarathons. Crushed it at work doing engineering project management. I would say that my sexual function prior to finasteride was NOT in the upper 50th percentile of males though. My refractory period in my twenties has always been hours at best and not minutes. I would say that I easily got whiskey dick or pilly willy hence why I already had ED medication. I’ve always eaten very healthy living on mostly veg and seafood diet. Kind of a bummer because I wish I had those lifestyle knobs to turn in my situation. At this point, running and working out does make me feel good which gives me some hope that my form of PFS is perhaps treatable with hormonal adjustments.
Anywho, wanted to post my story and situation and get involved by filling in the survey and putting my experience out there for others to learn from.
Questions for the community and for those that have been through this.
- Given how my first 5 weeks have gone, should I feel optimist or move on to acceptance at this point?
- Any insights into what the worsening of my symptoms on fin means as well as the recovery from the two week crash?
Initial next steps on my mind:
- Focus on mindfulness, meditate
- Get full hormonal bloodwork done
- Get more strict on my diet
- Take up yoga
- Hire a person trainer to get me up to speed on olympic weight training
Cheers and thank you all